MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 44MM +8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 44MM +8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136544730
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Embolism/Embolus (4438); Joint Laxity (4526); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf received.Ppf alleges dislocation, metal wear, metallosis, and fracture component, the unknown liner, unknown head, and unknown component were reported to the impacted product due to the ppf allegations.Doi: (b)(6) 2012 - dor: none reported, (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot number was not provided.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Office notes (b)(6) 2007 indicate the patient is experiencing pain, popping, and locking feelings within the right hip.Radiology report (b)(6) 2008 indicates the patient has a right total hip with evidence of bone fracture.Findings from the radiology images include that the patient is status post total right hip arthroplasty with fixation plate and screws transfixing an acetabular fracture.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Pfs alleged multiple dislocation due to instability, pseudotumors, during 2009 several blood transfusions being done and developed blood clot, pulmonary embolism, severe swelling, inability to walk.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: device associated with this report was not received for examination.All available x-rays were reviewed.Due to very low quality of the attached images, complaint cannot be confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received: on (b)(6) 2012 the patient had a right hip arthroplasty to address degenerative joint disease.Pinnacle acetabular shell, with altrx polyethylene liner and biolox ceramic head with summit femoral stem were implanted with 2 cancellous bone screws were implanted during this procedure.It should be noted that the patient also had a planned diagnostic cystoscopy to address gross hematuria/gross hematoma done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary according to the information received, ¿ppf received.Ppf alleges dislocation, metal wear, metallosis, and fracture component, the unknown liner, unknown head, and unknown component were reported to the impacted product due to the ppf allegations.Doi: jan 30, 2012 - dor: none reported (right hip).Please see (b)(4) for the left hip¿ the product was not returned to depuy synthes, however photos were provided for review.See attachment "(b)(4) pfs_record ad on (b)(6) 2022" the radiological images attached were reviewed, however the image quality is poor and no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the evidence attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [136544730 / 3307394] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.H11 additional narrative: corrected: d4 (udi).

Brand Name
DLT TS CER HD 12/14 44MM +8.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46582 0988
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 19380-0988
6107428552
MDR Report Key8780666
Report Number1818910-2019-98082
Device Sequence Number1999652
Product Code KWA
UDI-Device Identifier10603295033837
UDI-Public(01)10603295033837(17)121109(10)3307394
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/20/2019
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number136544730
Device Lot Number3307394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/17/2019
05/24/2022
05/24/2022
07/13/2022
08/21/2023
10/11/2023
12/26/2023
02/13/2024
07/11/2024
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date07/18/2019
06/02/2022
06/10/2022
07/13/2022
09/14/2023
10/18/2023
01/02/2024
02/29/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2012
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 44IDX62OD; DLT TS CER HD 12/14 44MM +8.5; PINN CAN BONE SCREW 6.5MMX35MM; PINN CAN BONE SCREW 6.5MMX35MM; PINN SECTOR W/GRIPTION 62MM; SUMMIT DUOFIX TAP SZ3 HI OFF; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL STEM; UNKNOWN HIP IMPLANT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite